Tornadoes · United States · Ohio · 2019
EF1 tornado, New Hope to New Lexington, Ohio, May 19, 2019
From New Hope to New Lexington, this EF1 tornado ran 4.4 miles across Preble County on May 19, 2019, touching down at 8:39 PM EDT and reaching 150 yards wide. It killed nobody, and did $250,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 19, 2019
- Touchdown
- 8:39 PM EDT (00:39 UTC)
- Lifted
- 8:46 PM EDT (00:46 UTC)
- On the ground
- 7 minutes
- Path length
- 4.4 miles (7.1 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- County
- Preble County
- Touchdown point
- 39.753, -84.704
- Lift-off point
- 39.787, -84.634
- Record number
- 1905191839-01
What the Weather Service recorded
Scattered thunderstorms moved through the area in association with an upper level disturbance.
The beginning of the observed damage was at a property on the east side of Toby Road. Numerous trees were snapped or uprooted at this location, with facade damage to a house, likely caused at least in part by impact from the falling trees. Minor tree damage was also observed northeast of this location along Miller Williams Road.||Extensive tree damage was noted at a property on Washington Jackson Road, about a half mile west of U.S. 35. The most significant structural damage at this location was the complete removal of the west-facing portion of the roof over the smaller section of the house. There was also significant damage to siding on the east-facing side of the same house, with mud and dirt splatter noted against the south and east facing walls. Significant shingle loss was also noted on the roof of the larger section of the house. Further to the northeast, one power pole was downed on U.S. 35.||Damage at a property on Eaton New Hope Road was among the more significant observed from this tornado. A barn was heavily damaged, with the collapse of the western side of the structure, including a masonry wall. Much of the material from this section of the barn was carried northeast, with a large amount of sheet metal carried over 600 feet in distance, and a few pieces of sheet metal carried as far as 2000 feet away. Tree damage was extensive at this property as well. At the next property to the northeast, a house suffered siding loss on multiple sides, with a few trees and large limbs also snapped.||A few trees were downed along both sides of Eaton Gettysburg Road, about a half mile north of the intersection with Eaton New Hope Road. The end of the observed damage was to several trees to the east of the intersection of U.S. 127 and State Route 726.||Based on the damage to the home on Washington Jackson Road and to the barn on Eaton New Hope Road, an EF1 rating was assigned, with an estimated maximum wind speed of 90 mph.
The beginning of the observed damage was at the northeast corner of Leon Drive, where one tree was downed. Damage became more significant in a park on Dorsey Akers Drive, where numerous large trees were completely uprooted. Minor damage was observed in a residential area in the southeast quadrant of West Alexandria, with a few trees downed and one outbuilding losing a portion of its roof.||Damage was more significant at an industrial facility just south of U.S. 35 on the east side of West Alexandria. An old masonry building suffered partial roof loss and the collapse of most of the east-facing wall. Numerous trees were also downed at this property, with minor roofing and facade damage to a modern industrial building, and a dumpster was lofted and moved about 100 feet to the north of its original location.||On the north side of U.S. 35 near Twin Creek, tree damage was observed at a private residence, with a very large and very old oak tree snapped low on its 3 to 4 foot diameter trunk. Several other residential properties on the north side of U.S. 35 had minor structural and tree damage and one outbuilding of poor construction, about 1400 feet west of Jordan Road, was completely demolished. Sheet metal from this outbuilding was carried at least a half mile downstream. Tree damage was noted along Jordan Road and Preble County Line Road, with several large trees uprooted. A residence on the west side of Preble County Line Road suffered the loss of a porch overhang and an ornamental column near the front entry. Near this location, the tornado crossed into into Montgomery County. The tornado continued to move northeast across western Montgomery County before dissipating about 3 miles south of Brookville at 2001EST .
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:00 UTC | 19:35 UTC | Wind Advisory | ILN |
| 00:22 UTC | 01:00 UTC | Severe Thunderstorm Warning | ILN |
| 00:54 UTC | 01:03 UTC | Severe Thunderstorm Warning | ILN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at May 19, 7:52 PM EDT, 47 minutes earlier.
Area forecast discussion, May 19, 7:52 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 752 PM EDT Sun May 19 2019 .SYNOPSIS... A cold front will push east across the area tonight. Cooler and drier air can be expected for Monday and Tuesday as high pressure moves east across the Great Lakes and Ohio Valley. A warm front will move into the region for Wednesday and Thursday, bringing the next chance of showers and thunderstorms along with warmer, more humid conditions. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Pcpn moving northeast through the region this afternoon is exhibiting little if no lightning. This pcpn is in association with an embedded short wave to our northwest, which has induced a convergent low level jet. Am expecting this pcpn to move out of the area by this evening with only a rumble of thunder possible. Thus, the severe threat has diminished greatly across our region. Although synoptic scale winds have been gusty, only one report of Wind Advisory criteria has been met today. With the pcpn moving in, low levels will moisten and temperatures will drop, limiting mixing potential. Thus, any wind gusts over 40 mph are expected to occur mainly in the pcpn, especially the focused line of showers moving across our northern CWFA. For later this evening, a cold front is forecast to move into our region from the west. Instability will not be able to recover enough for a any appreciable severe weather threat. Winds will remain gusty, but below advisory thresholds. For the overnight period, as the cold front moves east across the remainder of the region, forcing will weaken as well as lowering instability such that only a few showers are now expected as it moves east and out of the area by morning. Skies will briefly become partly cloudy before lower clouds/mostly cloudy skies develop in the CAA behind the cold front. Lows will range from the mid 50s west to the lower 60s east. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... An upper level trough will be moving east across the eastern Great Lakes on Monday. CAA and low level moisture will keep skies partly to mostly cloudy during the morning hours. By afternoon, lower clouds should lift up into a cumulus deck with more holes developing as the afternoon hours progress. It will be locally gusty as winds shift from the west to the northwest. It will be drier and cooler. Highs will range from the lower 60s northwest to the upper 70s far southeast. For Monday night, high pressure at the surface and aloft will be building east into the Great Lakes and Ohio Valley. Cumulus clouds should disperse and/or dissipate during the evening, being replaced by some mid and high level clouds spilling in from the west. It will be a little chilly with lows ranging from the lower 40s north to the upper 40s south of the Ohio River. && .LONG TERM /TUESDAY THROUGH SUNDAY/... An anomalously deep and occluding low pressure system across the central plains will induce the slight nosing of the ridge axis into the Ohio Valley as surface high pressure briefly builds into the Great Lakes region on Tuesday. This will maintain east-northeasterly surface flow in a post-frontal environment across the ILN FA, with potentially only a few mid/high clouds streaming in from the west- southwest through the day. High temperatures will range from the mid/upper 60s in west-central/central Ohio to the low 70s near and south of the Ohio River. By Tuesday night into early Wednesday, the remnants of what once was a cohesive and well-formed convective line across the mid-Missouri Valley will nudge eastward closer to the local area but will most likely do so in a weakening state as the source impulse/disturbance essentially becomes sheared-out as it progresses into an increasingly hostile environment characterized by a midlevel ridge axis centered from eastern TN northward into eastern MI. As such, precipitation chances will decrease west to east Wednesday morning with the nudging of the pseudo-warm front east across the area, with just chance PoPs during the day as the remnants of the disturbance push east through the region. By midweek, the expansion of the ridge across the Gulf States and southeast U.S. will yield an increasingly large, warm, and humid airmass across both the Tennessee and Ohio Valleys. Some of this warmth will build back north into the Ohio Valley as early as Wednesday (as the warm front progresses east), which will help provide enough low level instby with the aforementioned disturbance to sprout some diurnally-driven convection throughout the area. The forcing for ascent is not overly strong, but there are indications of some seasonably modest instby during the afternoon hours, so certainly thunderstorms will be maintained in the forecast during this time period. By Thursday, the upper level ridge across the southeast will strengthen considerably -- and this has been, and continues to be, supported both in deterministic and ensemble datasets among multiple synoptic-based modeling systems. The positioning of the high itself will have implications on the sensible weather locally -- as it at the very least appears like the center of the ridge will stay south of the Ohio Valley. This setup does lend itself to the potential for embedded disturbances riding along the northern fringes of the ridge, which would act to keep a daily chance of showers and thunderstorms in the forecast (especially across the northern reaches of the Ohio Valley) opposed to going with a hotter/drier solution. Am leaning right now toward daily chances of showers/storms being maintained with the Ohio Valley positioned more squarely on the fringes of the ridge. Although these kinds of patterns can be deceivingly active for us here locally, did not want to jump too much on precipitation chances given inherent uncertainties in timing and placement. The pattern for the end of the week into the first part of the upcoming weekend may very well feature multiple rounds of storms for the Ohio Valley the specifics of which may not come into better focus for at least several days. Nevertheless, the prospect of having midlevel disturbances pivot about the ridge axis amidst an inherently unstable airmass will be watched in the coming days for the potential for episodic thunderstorms for an extended period of time late in the week. With all of this being said, confidence remains high in a very warm and humid airmass building into the region from Wednesday through the end of the long term period -- with highs in the 80s/near 90 and lows in the 60s. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Convective line pushing through Indiana attm, is timed to reach the western tafs around 01Z. This line has been weakening and lighting in waning. Will carry a 6sm shra at the wrn tafs, with a VCTS at DAY. After the line goes by the tafs, expect scattered to broken clouds. Meanwhile, CMH/LCK are being affected by a line of showers. Expect the showers to push east in a couple of hours. Conditions should remain VFR. Winds in between the two line have weakened, but expect some gustiness to return with the line in Indiana. Cold front will move east across the region overnight. Convective line is expected to fall apart before reaching CMH/LCK. Previous indications of MVFR late tonight have dissipated, so just carried scattered clouds at between 1000 and 2000 feet. On Monday, region will be affected by CAA pattern behind the front. Winds will gusts again in the late morning and afternoon as VFR ceiling will develops. OUTLOOK...Thunderstorms possible Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...KC AVIATION...Sites
Hazardous weather outlook, May 19, 3:36 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 336 PM EDT Sun May 19 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 336 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 3:35 PM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
335 PM EDT Sun May 19 2019
OHZ026-035-043-044-192015-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
335 PM EDT Sun May 19 2019
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SHELBY...WESTERN
LOGAN...AUGLAIZE AND WESTERN HARDIN COUNTIES UNTIL 415 PM EDT...
At 334 PM EDT, radar indicated showers along a line extending from
Wapakoneta to Russia, moving northeast at 45 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Sidney, Bellefontaine, Wapakoneta, Kenton, Ada, Fort Shawnee,
Newport, Cridersville, Anna, Fort Loramie, Jackson Center, Russells
Point, De Graff, Botkins, Lakeview, New Knoxville, Dunkirk, Alger,
Waynesfield and Belle Center.
This includes I-75 in Ohio between mile markers 90 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4039 8365 4032 8378 4021 8439 4068 8432
4069 8422 4066 8422 4066 8411 4064 8411
4065 8388 4082 8388 4082 8361
TIME...MOT...LOC 1934Z 238DEG 38KT 4065 8427 4026 8434
HatzosLocal storm report, May 19, 4:01 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST KI68 LEBANON APT 39.46N 84.25W
05/19/2019 M48 MPH WARREN OH AWOS
&&
JEGLocal storm report, May 19, 5:00 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM NON-TSTM WND GST KSGH SPRINGFIELD APT 39.84N 83.84W
05/19/2019 M46 MPH CLARK OH AWOS
&&
JEGLocal storm report, May 19, 5:01 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM NON-TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
05/19/2019 M46 MPH CLINTON OH ASOS
&&
JEGSpecial weather statement, May 19, 7:33 PM EDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Wilmington OH 733 PM EDT Sun May 19 2019 OHZ034-200015- Mercer OH- 733 PM EDT Sun May 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY UNTIL 815 PM EDT... At 733 PM EDT, radar indicated a strong thunderstorm over Geneva, moving northeast at 40 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Locations impacted include... Celina, Rockford, Wabash, Mendon, Chattanooga, Neptune and Tama. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4073 8446 4058 8446 4051 8480 4073 8480 TIME...MOT...LOC 2333Z 245DEG 34KT 4061 8492 Hatzos
Special weather statement, May 19, 8:25 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
825 PM EDT Sun May 19 2019
INZ058-066-073-200100-
Fayette IN-Franklin IN-Ripley IN-
825 PM EDT Sun May 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN...
NORTHERN RIPLEY AND SOUTHERN FAYETTE COUNTIES UNTIL 900 PM EDT...
At 825 PM EDT, radar indicated strong thunderstorms along a line
extending from Glenwood to 7 miles southwest of Greensburg, moving
east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Batesville, Brookville, Oldenburg, Ballstown, Lake Santee, Blooming
Grove, Columbia, Sunman, Metamora, Laurel, Napoleon, Millhousen,
Alquina, Andersonville, Huntersville, Hamburg, Alpine, Penntown and
Nulltown.
This includes I-74 in Indiana between mile markers 145 and 157.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3960 8530 3963 8504 3953 8504
3952 8500 3921 8509 3919 8544 3920 8544
TIME...MOT...LOC 0025Z 256DEG 40KT 3956 8526 3925 8557
HatzosThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
0.7 hours before the tornado, 83 km from the path. May 20, 2019.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -74 J/kg
- Surface CAPE
- 226 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.6 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
11.3 hours after it, 83 km from the path. May 20, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -74758 J/kg
- Surface CAPE
- 6 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
Richmond (RID), 15 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:55 UTC | 68 | 68 | 200° 9 kt | 1008.8 | ||
| 00:15 UTC | 68 | 68 | 190° 11 kt | 1008.5 | ||
| 00:35 UTC | 68 | 68 | 180° 11 kt | 1008.5 | ||
| 00:55 UTC | 60.8 | 60.8 | 250° 16 kt | 38 | 1010.2 | -RA |
| 01:15 UTC | 59 | 59 | 240° 16 kt | 24 | 1009.8 | -RA |
| 01:35 UTC | 59 | 59 | 220° 12 kt | 1009.8 | -RA | |
| 01:55 UTC | 59 | 59 | 240° 9 kt | 1010.2 | ||
| 02:15 UTC | 59 | 59 | 230° 7 kt | 1010.5 | -RA | |
| 02:35 UTC | 59 | 59 | 230° 7 kt | 1010.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cincinnati radar (KILN), 82 km away, was scanning. The volume nearest the touchdown began at 00:38 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:39 UTC | TORNADO 1 | 2 Nw Eaton | Preble, OH | EF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 90 MPH. DAMAGE TO TREES, HOMES, AND OUTBUILDINGS, INCLUDING PARTIAL ROOF REMOVAL OF TWO STRUCTURES. |
| 00:50 UTC | TORNADO 1 | 3 Ene West Alexandria | Montgomery, OH | EF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 95 MPH. DAMAGE TO TREES, HOMES, AND OUTBUILDINGS ALONG THE PATH. ONE OLD MASONRY BUILDING SUFFERED PARTIAL ROOF AND WALL COLLAPSE. |
| 00:51 UTC | TSTM WND DMG | 2 Ene West Alexandria | Preble, OH | BARN DAMAGE AT ENGLE AND JORDAN ROAD. TREE FELL ON CAR AT 6424 JORDAN ROAD. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO. |
| 00:51 UTC | TSTM WND DMG | 3 Ene West Alexandria | Montgomery, OH | DOOR AND WALL FROM BARN RIPPED OFF AND METAL ROOFING WRAPPED AROUND UTILITY POLE. VINYL SIDING RIPPED OFF ADJACENT HOUSE. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO. |
| 00:51 UTC | TSTM WND DMG | 3 Nw New Lebanon | Montgomery, OH | 2 FT DIAMETER TREE SNAPPED AT BASE. TIME ESTIMATED FROM RADAR. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO. |
| 00:52 UTC | TORNADO | 5 E Eaton | Preble, OH | POLICE OFFICER REPORTED TORNADO ON THE GROUND LOOKING NORTHEAST FROM MICHAEL AVENUE AND MARTY LANE. |
| 01:22 UTC | TORNADO 1 | 2 W Huber Heights | Montgomery, OH | EF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 95 MPH. SIGNIFICANT TREE DAMAGE IN A SUBURBAN RESIDENTIAL NEIGHBORHOOD. |
| 01:24 UTC | TSTM WND DMG | 3 Sw Tipp City | Miami, OH | SEVERAL POWER POLES DOWN ON GINGHAMSBURG-FREDERICK ROAD. |
| 01:24 UTC | TSTM WND GST 46 | Kday Dayton Cox Apt | Montgomery, OH |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of May 19, 2019
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 1:07 AM CDT | EF1 | Jasper, TX | 1.3 | 600 | 1 | $50,000 | |
| May 19 | 1:21 AM CDT | EF1 | Jasper, TX | 3.1 | 100 | $15,000 | ||
| May 19 | 2:02 AM CDT | EF0 | Natchitoches Parish, LA | 1.2 | 80 | |||
| May 19 | 2:46 AM CDT | EF1 | Richland Parish, LA | 18.7 | 700 | $100,000 | ||
| May 19 | 3:14 AM CDT | EF1 | Beauregard Parish, LA | 2.9 | 600 | $10,000 | ||
| May 19 | 3:19 AM CDT | EF1 | Beauregard Parish, LA | 2.6 | 800 | $75,000 | ||
| May 19 | 3:26 AM CDT | EF1 | Beauregard Parish, LA | 2.7 | 250 | $7,000 | ||
| May 19 | 4:40 AM CDT | EF1 | Allen Parish, LA | 2.3 | 50 | $7,000 | ||
| May 19 | 5:03 AM CDT | EF1 | Allen Parish, LA | 1.3 | 900 | $50,000 | ||
| May 19 | 5:42 AM CDT | EF0 | Evangeline Parish, LA | 0.2 | 50 | $5,000 | ||
| May 19 | 5:47 AM CDT | EF1 | Evangeline Parish, LA | 9.1 | 400 | $150,000 | ||
| May 19 | 5:50 AM CDT | EF1 | Evangeline Parish, LA | 2.5 | 600 | $100,000 | ||
| May 19 | 8:30 AM CDT | EF0 | Saint Helena Parish, LA | 0.2 | 30 | |||
| May 19 | 6:25 PM EDT | EF0 | Barry, MI | 1.4 | 50 | $20,000 | ||
| May 19 | 3:41 PM PDT | EF0 | Fresno, CA | 0.3 | 100 | |||
| May 19 | 8:03 PM EDT | EF1 | Lancaster, PA | 0.8 | 125 | $100,000 | ||
| May 19 | 8:50 PM EDT | EF1 | Preble, OH | 7.6 | 120 | $550,000 | ||
| May 19 | 9:22 PM EDT | EF1 | Montgomery, OH | 1.0 | 150 | $150,000 | ||
| May 19 | 9:51 PM EDT | EF1 | Bucks, PA | 0.3 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.